I am 19 years old. I took i-pill after four to five hours of having unprotected sex. I again had unprotected sex after 12 hours of taking the i-pill. I was very tensed and took another i-pill after 56 hours of the second incident. After seven days, I started bleeding. But, it was lighter than the normal periods and it lasted for five days. Then for six days, I had lower abdominal pain, back pain, small acne, and headaches. I took a home pregnancy test after 22 days of the second intercourse and it came back negative. I was normal after that with no pain. There was only a small acne present. Now, it has been exactly a month for the incident to have taken place and I am feeling bloated. I have weight gain and my breasts are a little sensitive. Is this because of the change in hormones? Or are my periods going to come? Or am I pregnant? I am very tensed. A detailed answer would be highly appreciated.
Welcome to icliniq.com.
First of all, let me tell you that there is no chance of pregnancy. Usually, ovulation occurs between the 12th to the 16th day of periods or better said as 14 days before the periods. Life of egg is 24 hours and that of sperm is 72 hours. So, there was no chance of egg and sperm meeting on the 24th day of the period as the egg would never have been alive for that long. So there was need of a pill at all in the first instance.
I-pill is a high dose of progesterone hormone. The same hormone which is produced in your body in the second half of the period after ovulation. This pill will suddenly increase the thickness of the inner lining of the uterus making it unfavorable for a possible pregnancy to implant. As it was a single dose, it had no strength to stand on, so it fell off and you got periods or bleeding from the increased thickness within seven to 10 days of taking the pill. This bleeding would have been thick, in fleshy pieces, dark red or brown, with slight lower abdominal pain until the bleeding is really reduced.
So if you take one i-pill, it would make the endometrial lining unfavorable for an embryo to sit there, a second i-pill is never needed. Repeated use of i-pills in such short span will only disturb the hormonal balance and the subsequent periods. If at all the embryo had formed, which is not possible from the calculations you have given, then your urine would have been positive after 14 to 16 days of sex, which you said was negative. All the symptoms you have mentioned are due to the progesterone hormone. This is the i-pill and incidentally the same hormone that supports the pregnancy. So, just forget about it and relax.
If you feel that the periods are getting irregular and different in amount then I suggest you just have any of the birth control pills like tablet Ovral-G (Norgestrel and Ethinyl Estradiol) or Dear 21 (Ethinyl Estradiol and Levonorgestrel) or Novelon (Ethinyl Estradiol and Desogestrel) or Duoluton-L (Ethinyl Estradiol and Levonorgestrel) or Intimacy plus 0.03 (Ethinyl Estradiol and Desogestrel) one tab at night for 21 days.
I am advising it not for the contraceptive benefit but for its hormonal level correction. You can have it for 21 days and stop and then the next periods will be within four to seven days. Further cycles too will be regular. Consult your specialist doctor, discuss with him or her and take the medicines with their consent. I suggest you can have the same pills cyclically for further contraception. Hope I have clarified your query and do write back if you have any more queries.
Thank you doctor,
I just wanted to know that why are my breasts sensitive? Is this because my periods are going to come? Can I do the second home pregnancy test? Is it necessary? If yes, then when can I do the test? I am really very tensed.
Welcome back to icliniq.com.
I do not see any reason for you to worry.
As said earlier, progesterone, the hormone of pregnancy and the one which is also available in the i-pill increases the blood flow to all parts of the body including the breasts. So, you will have the waterlogged feeling, breast heaviness, pricking sensation, and so on.
Hope I have clarified your query. Regards.
Query: Hello doctor, I had unprotected sex on the fifth day of my last periods and he pulled out on time. It has been 35 days and I have not got my periods. Is there any chance of getting pregnant? Read Full >>
Answer: Hello, Welcome to icliniq.com. Do a pregnancy test with urine pregnancy kit. If it is negative, wait for the period for at least seven to ten days. If the period does not come repeat the test and then think of taking medicine to bring period, not before that. If the pregnancy test is negative, th... Read Full
Query: Hi doctor, I had severe abdominal pain with diarrhea a month back. The next day pain subsided, but slight discomfort was there for two weeks. Then, I went to see the doctor who prescribed Flagyl and Rifamixin. The lower abdominal discomfort did not disappear and the stool has not formed yet. Then r... Read Full >>
Answer: Hello, Welcome to icliniq.com. I went through your report (attachment removed to protect patient identity) and post, the thing which is favoring Crohn's disease is normal biopsy colonoscopy. You need to do ASCA (anti-saccharomyces cerevisiae antibodies) and a CT enterography. Your CRP (C-reactive ... Read Full
Query: Hello doctor, I and my fiancee had unprotected sex on the third day of her period. I did not ejaculate inside her. And she also has the history of an irregular period but from the past three months, she is getting her regular period. I just want to know what are the chances of pregnancy. Read Full >>
Answer: Hello, Welcome to icliniq.com. I have gone through your history and understand your concerns. As you had unprotected sex, the chances of pregnancy are there in your case but as it is done on the third day of menses that is why there is no chance of pregnancy in your case. These symptoms could be d... Read Full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now